Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

So i went to the derm yesterday and ive quit Dans regimen cause it just wasnt working in fact it made me look like shit. Im really pissed of right now as ive missed loads of great events and even falling behind in school.

The derm prescribed me differin and Doxy 50mg once a day. I would like to know others pasts expierinces with these antibiotics. How long until i start seeing results and any tips in general will be appreciated.

Thanks :wall:

Share this post


Link to post
Share on other sites

Differin is a topical retinoid (not a true retinoid, but it works like one). I am moving your thread to the Topical Retinoids forum and highly recommend that you read the pinned posts at the top of the forum for some basic info on how these products work.

The antibiotic will help to keep breakouts in check while your skin adjusts to Differin.

Share this post


Link to post
Share on other sites

I have actually had quite a lot of experience with both of these products. I have been using Differin since July of last year and Doxy for...a year and a half now. I don't know if you are .1% or the stronger .3%, but I have been using the .1% since the start. Use a tiny amount at first until your skin adjust, otherwise it might be dry and super-sensitive. In my experience, it took about 18 weeks for the product to really start working. The box says 12 weeks, but patience is needed unfortunately.

As for the Doxycyline, I haven't had any adverse effects. It took about a month to start working for me, and I also use a BP topical called Duac to spot treat, which helped the initial breakout be a little less. Then again, I did all these products in steps, I didn't begin them at once.

If you have any questions about something specific, feel free to ask. I also strongly recommend drinking a full glass of water, or at least half a glass, and eating something (if only a cracker) when taking Doxy, otherwise it might upset your stomach.

Share this post


Link to post
Share on other sites

I'm on Differin (.3%) and Doxy too for the past two months.

The doxy helps you not break out as bad while the differin starts to work (alot of people get worse before better,so that is why the Doxy helps)

I have had great exprience with both differin and doxy.My face began to clear after two weeks.

The good thing about Differin is that you can still use BP too (you cannot with other retinoids because Bp makes them unstable)

Using Bp will also help keep you from developing antibiotic resistance.(I use a 10% face wash in the morning,as differin is used at night mostly.That way I'am fighting acne different ways day and night)

I hope it worsk for you,for me it has been wonderful.

Share this post


Link to post
Share on other sites

I'm using Epiduo (BP + Differin .1%) and Doxy 100mg twice a day. What I don't understand is that you're on such a low dose of Doxy. Granted, I was on 100mg x1 a day, but it wasn't working and I got bumped up. But 50mg?!

Differin didn't work all that well for me, but Epiduo works amazingly.

Share this post


Link to post
Share on other sites

Doxy cleared me up. I was on a 100mg dosage. I guess your acne isn't severe because you were prescribed 50 mg. Is it mild? Give Doxy a couple of months. I had great results at the end of the first month.

Share this post


Link to post
Share on other sites

I think differin is very good for sensitive parts in the face. Iam using differin for 4 months.

I get very good result.

BUT after 3 months, the not sensitive parts in my face like forehead, chin, nose , and jaw line. I got so some breakouts there since I think Differin didnt works succesfully there. But I still get good result in my cheeks (my sensitive part)

And then I go to my derm, she prescribed me with doxy 100mg and tretinoin 0.01%. Just use them for 3 days, drying and purging again in breakout area.. But I can handle it. Still alternate tretinoin 0.01 with my differin.

Share this post


Link to post
Share on other sites

Hello! I have a question, hopefully someone can answer. After using some products that my face didn't like, I broke out badly. I went to the derm, he gave me Differin, 5% BP wash, and 100mg Doxy. He told me just to put the Differin on my problem areas (chin, jawline, inner cheek area), and to wash before with the BP. I saw him April 6th.

Okay, so I just recently noticed that the areas where I applied the Differin, the pimples that were there and the ones that came out from an IB, seem to be tiny, indented craters. Like if I tilt my head in the light, I can see a shallow indent. I have NEVER experienced this before. Whenever I get pimples, they take some time to go away and leave a red mark, but NEVER an indent.

I know it's from the Differin because this one pimple on my forehead has gone down, is red, but no indent. This one pimple on my cheek that I specifically spot treated with Differin is now slightly indented.

My question is, is this normal? Am I now stuck with the indents? Will they heal over time? Do you think I should stop the Differin because my skin doesn't like it? (okay, that's 4 questions, LOL)

Please help, anyone. :pray::cry:

Share this post


Link to post
Share on other sites

So i went to the derm yesterday and ive quit Dans regimen cause it just wasnt working in fact it made me look like shit. Im really pissed of right now as ive missed loads of great events and even falling behind in school.

The derm prescribed me differin and Doxy 50mg once a day. I would like to know others pasts expierinces with these antibiotics. How long until i start seeing results and any tips in general will be appreciated.

Thanks

Share this post


Link to post
Share on other sites
So i went to the derm yesterday and ive quit Dans regimen cause it just wasnt working in fact it made me look like shit. Im really pissed of right now as ive missed loads of great events and even falling behind in school.

The derm prescribed me differin and Doxy 50mg once a day. I would like to know others pasts expierinces with these antibiotics. How long until i start seeing results and any tips in general will be appreciated.

Thanks

Hi. I used to be on a similar regimen except my dermatologist had me take Doxy 2x a day. I used the differin at night before bed and benzoyl peroxide gel in the morning. IT WAS THE BEST REGIMEN for me.

It will take awhile before you see results... took me about a month, but it was so worth it. I hope it works out for you as well.

I should add that I had a rough time getting used to the doxy. Definitely follow the advice I'm sure you were given... don't lay down for at least 30 mins and make sure you have food in your stomach! Trust me, you don't want to feel the nausea and stomach pain that doxy will give you.

The reason I'm on here is because I was laid off, lost my health insurance and no longer can get new supplies of the differin. I"m looking for something else to use until I get a new job. I just happened to see your post and decided to respond.

Anyway, my friend takes doxy for something else so he let's me borrow his. But I really really really want the differin again! My face is starting to breakout again now that I'm without it =(

Good luck.

Share this post


Link to post
Share on other sites

Thanks alot for the replies im glad to see theres other people on the same regimen. I dont know what level of acne i have but my problem isnt so much the acne itself its the picking, i broke out the first day after differin and doxy and i fucked up and picked, now i have alot of scabs on my face which are clearing up. I hope the IB is over, is it normal to have it so quickly? Right now theres no new acne forming but my face is full of marks and recovering from the last. Is it safe for me to up the dosage to 100mg without consulting my derm? hes on holidays.

I see im the only one with such a low dose :confused: .

I would also like to knw about swimming , my skin is abit dry n flaky but after a hot shower its terrible everything just peels, so id like to know id this also happens after going in the pool or in the sea?

Also what about the sun, this isnt as strong as accutane isit? I mean its coming to summer and im going to be clubbing and going tot he beaches? Any more tips will b greatly appreciated.

Thanks . Joe

Share this post


Link to post
Share on other sites

Hi using differin too and i noticed under any instructions it states to not apply it anywhere near lips. I got some on my lips but i washed it off as soon as it happened. Out of curiosity does anyone know what would occur if it was left on the lips? I was just thinking maybe peeling or dryness.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×